MAUDE Adverse Event Report: SKELETAL DYNAMICS INC. SKELETAL DYNAMICS INC.; DISTAL HUMERUS PLATING SYSTEM

SKELETAL DYNAMICS INC. SKELETAL DYNAMICS INC.; DISTAL HUMERUS PLATING SYSTEM
Catalog Number DHPF-MDR-5HL
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 10/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The instructions for use for the humeral fixation set (which includes distal humerus plates) states the following: "prior to using the humeral fixation set, ensure that none of the following patient conditions are present: active or latent infection, sepsis, osteoporosis, insufficient quantity or quality of bone and/or soft tissue, material sensitivity (if sensitivity is suspected, tests are performed prior to implantation), or patients who are unwilling or incapable of following post operative care instructions." "potential construct failures such as stress fractures of the bones, loosening of the construct and/or fixation, instability, delayed soft tissue healing, soft tissue irritation, delayed fusion, non-fusion, or incomplete healing may occur as a result of noncompliance to post-operative rehabilitation, excessive activities, or construct overloading." "for safe effective use of the implant, the surgeon must be thoroughly familiar with the surgical technique for the device, implant, and associated instruments.Potential failures of the devices in the set may include delayed union, non-union, loosening of fixation, migration or failure of the device, stress fractures of the bones, or incomplete healing as a result of excessive activity, overloading or noncompliance to post-operative rehabilitation." "all screws must be implanted and fully tightened to maintain the integrity and strength of the finished construct and the positioning established intraoperatively.If the screws are not attached and/or fully tightened, a non-union, delayed union, soft tissue complication, or construct failure may occur." the surgeon likely did not adequately fixate the plates to the bone, using an insufficient number of screws with a large gap between those which were used.For optimal fixation, all screw holes should be used.Patient conditions may have contributed to this failure.
 
Event or Problem Description
An implanted distal humerus plate construct disassociated from bone after one month.

Brand Name
SKELETAL DYNAMICS INC.
Common Device Name
DISTAL HUMERUS PLATING SYSTEM
Manufacturer (Section D)
SKELETAL DYNAMICS INC.
7300 n kendall drive
suite 800
miami FL 33156
Manufacturer (Section G)
SKELETAL DYNAMICS INC.
7300 n kendall drive
suite 800
miami FL 33156
Manufacturer Contact
baron villalta
7300 n kendall drive
suite 800
miami, FL 33156
3055967585
MDR Report Key20739417
Report Number3006742481-2024-00014
Device Sequence Number8297928
Product Code HRS
UDI-Device Identifier00841506129174
UDI-Public00841506129174
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K200367
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDHPF-MDR-5HL
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Initial Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexMale
Patient Weight91 KG
Patient EthnicityNon Hispanic
Patient RaceWhite